In leaflets of hormonal contraceptives such as the contraceptive pill in the future against possible consequences such as Depression and suicidal thoughts warned. On the recommendation of the European medicines Agency (EMA) introduced a new warning message, informed the Federal Institute for drugs and medical devices (BfArM) and several pharmaceutical companies on Monday in an especially Physicians and pharmacists Letter.
The so-called “Rote Hand brief” as referring to all hormonal contraceptives, said a BfArM spokesman on request. This includes not only the pill, but also, for example, hormone spiral and patches are counted. “The Changes in the trade and use of information is currently performed,” said the Institute spokesman.
To package the user should be informed of supplements inside of the fact that some women take hormonal contraceptives, reports of Depression or depressive detuning, as shown in the Letter. In addition, it is said: “depression can be serious and sometimes cause suicidal thoughts.”
in Addition, the warning pharmacists and Doctors should raise the awareness of, “your patients awareness, as well as the patient, inform your doctor as soon as mood changes and depressive symptoms occur”, – said in the Letter. Background of the EMA-recommendation from last fall in a Danish study. This had shown that a hormonal contraceptive is associated with an increased risk of suicide.